MAUDE Adverse Event Report: ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY S HBSAG REAGENT KIT; ANTIBODY TO HEPATITIS B SURFACE ANTIGEN (MOUSE MONOCLONAL IGG AND IGM)

ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY S HBSAG REAGENT KIT; ANTIBODY TO HEPATITIS B SURFACE ANTIGEN (MOUSE MONOCLONAL IGG AND IGM)
Catalog Number 06P02-60
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed false repeat reactive alinity s hbsag and htlv i/ii results for 12 donors.The customer stated donors were tested with another method and negative results were obtained.The customer states they have had 10 repeat reactive hbsag(since jan2024) and 2 repeat reactive htlv i/ii(in march2024) that were sent for confirmatory nat testing that was negative.The customer did not provide any specific result information.Additional information from 10apr2024: since the beginning of april, 5 more repeat reactive alinity s hbsag and 2 more repeat reactive htlv.There was no further result information provided or nonreactive result provided.All 19 total samples were cadaveric and slightly hemolyzed.No impact to donor management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
Complete information for section a1 patient identifier: sid¿s (b)(6) section b5 updated with additional patient information.The complaint investigation for false reactive alinity s hbsag results included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review, and field data review.Return testing was not performed as returns were not available.Data and information provided by the customer were reviewed and support the complaint issue without indication for any additional issue.Evaluation of complaint data for the product and lot 50489fn00 did not identify an increase in complaint activity for the complaint issue.Trending review did not identify any trends for the issue for the product.Device history record review did not identify any non-conformances or deviations with lot 50489fn00 and the complaint issue.Labeling was reviewed and adequately addresses the issue under review.A review of field data for alinity s hbsag was performed.Overall reactive rates of lot 50489fn00 at core (usa), applicable peer sites and across a whole blood and plasma screening monitoring group were collected and assessed.Across the whole blood and plasma monitoring group the performance of lot 50489fn00 is within product requirements and comparable to other lots analyzed in the comparison.At core (usa) the specificity performance of lot 50489fn00 is within package insert representative data for cadaveric specimens.Further evaluation of false reactive results associated with cadaveric testing on the alinity s system was previously completed.This review determined that donor demographics (older age) and comorbidities, as well as sample integrity were identified as contributing factors for the false reactive results.Customer education to highlight the importance of pre-analytics to optimize sample integrity were carried out.Based on the investigation alinity s hbsag reagent lot 50489fn00 is performing as intended, no systemic issue or deficiency of the alinity s hbsag reagent was identified.
 
Event or Problem Description
The customer observed false repeat reactive alinity s hbsag and htlv i/ii results for 12 donors.The customer stated donors were tested with another method and negative results were obtained.The customer states they have had 10 repeat reactive hbsag(since jan2024) and 2 repeat reactive htlv i/ii(in march2024) that were sent for confirmatory nat testing that was negative.The customer did not provide any specific result information.Additional information from 10apr2024: since the beginning of april, 5 more repeat reactive alinity s hbsag and 2 more repeat reactive htlv.There was no further result information provided or nonreactive result provided.All 19 total samples were cadaveric and slightly hemolyzed.Additional information from 12apr2024: all hbsag reactive samples were rejected for tissue donations.For htlv reactive disposition status not provided.Htlv immunoblot results for the two additional samples from april were negative.Additional information from 15apr2024: the sample provided below are specific results/information from the testing in april.3 new hbsag positive samples are included that were ran on (b)(6) 2024, (b)(6) 2024, and (b)(6) 2024.The other 5 hbsag and 2 htlv are specific results provided from information provided (b)(6) 2024.(b)(6) 2024 hbsag sid (b)(6) initial result = 604.83 s/co repeat results = 609.94/629.86 tissue discarded donor had chronic hep b.Donor was nat, hep b core and hbsag positive.Repeat reactive that was confirmed reactive.(b)(6) 2024 hbsag sid (b)(6) initial result = 1.07 s/co repeat results = 0.97/1.07 nat negative tissue discarded (b)(6) 2024 hbsag sid (b)(6) initial result = 3.79 s/co repeat results = 3.41/3.47 nat negative discarded (b)(6) 2024 htlv sid (b)(6) initial result = 2.99 s/co repeat results = 4.22/2.71 immunoblot negative not provided if tissue was discarded.(b)(6) 2024 htlv sid (b)(6) initial result = 3.37 s/co repeat results = 3.65/3.28 immunoblot negative not provided if tissue was discarded.(b)(6) 2024 hbsag sid (b)(6) initial result = 1.35 s/co repeat results = 0.94/1.10 nat negative tissue discarded (b)(6) 2024 hbsag sid (b)(6) initial result = 1.45 s/co repeat results = 1.28/1.46 nat negative tissue discarded (b)(6) 2024 hbsag sid (b)(6) initial result = 1.63 s/co 1 repeat results =.69/1.69 nat negative not provided if tissue was discarded.(b)(6) 2024 hbsag sid (b)(6) initial result = 5.60 s/co repeat results = 3.41/3.76 nat negative not provided if tissue was discarded.(b)(6) 2024 hbsag sid (b)(6) initial result = 1.55 s/co repeat results = 1.64/1.67 nat negative not provided if tissue was discarded.Additional data provided 19apr2024: 2 cadaveric samples (b)(6) /2024 htlv sid (b)(6) initial result = 3.83 s/c repeat results = 4.68/4.48 nat negative not provided if tissue was discarded.(b)(6) 2024 htlv sid (b)(6) initial result = 1.87 s/co repeat results = 1.64/1.04 nat indeterminate not provided if tissue was discarded.No impact to donor management was reported.

Brand Name
ALINITY S HBSAG REAGENT KIT
Common Device Name
ANTIBODY TO HEPATITIS B SURFACE ANTIGEN (MOUSE MONOCLONAL IGG AND IGM)
Manufacturer (Section D)
ABBOTT IRELAND DIAGNOSTICS DIVISION
finisklin business park
sligo F91VY 44
EI  F91VY44
Manufacturer (Section G)
ABBOTT IRELAND DIAGNOSTICS DIVISION
finisklin business park
sligo F91VY 44
EI   F91VY44
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key19093582
Report Number3008344661-2024-00043
Device Sequence Number18097671
Product Code QHM
UDI-Device Identifier00380740136819
UDI-Public(01)00380740136819(17)240307(10)50489FN00
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
BL 125674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2024
Device Catalogue Number06P02-60
Device Lot Number50489FN00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer05/03/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY S SYSTEM, 06P16-01, AS1346; ALNTY S SYSTEM, 06P16-01, AS1346
Patient SexUnknown